I was diagnosed with Graves disease in October 2011 after finding out I had hyperthyroidism. I had RAI in November and by the end of December I was HYPO. I have been taking levothyroxine sodium 112 mcg (generic Synthroid) since the end of December.
My HYPER symptoms have improved since last summer, but was wondering if anyone else has had the same issues I am currently having after RAI and taking medication for HYPO.
I have noticed that I am losing more hair in the shower and daily, I am more irritable, and having some memory loss. I have been back to the doctor a few times for lab work since RAI and go back again in August.View Thread
"Irritability...oh thats easy to deal with...carry a stick and if you feel like hitting someone do it...(oh wait that is what I wanted to do LOL) That one is hard to deal with...I resorted to telling a co-worker who was stomping on the "you're pissing me off button" with both feet this: "listen I just swallowed radiation like I was knocking back a glass of pepsi, I now possess the ability to transform into the hulk, give me some space!"
Yes, I have an endocrinologist. I have had lab work pretty frequently, last time being February. I think he said August unless I noticed anything and I've been paying more attention since then. He now wants me to come in for more lab work.
It's good to know it will likely level out. The irritability, hair loss, and foggy memory (especially the irritablity) are concerning. I've read that the hair loss is temporary, I sure do hope so.
Thank you for your encouragement. I am glad I found this discussion board to identify with others.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.